Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Osteoporosis and HIV drugs
Sep 30, 2005

Can long term use of protease inhibitors lead to the development of osteoporosis?

Response from Dr. Henry

Whether specific protease inhibitors worsen osteoporosis is not clear. There has been some link with drugs that can cause lactic acidosos (such as D4T) and osteoporosis but the link between specific protease inhibitors and osteoporosis has not been established. Lack of exercise, aging, caffeine, smoking, nutrition issues, hormone deficiencies all can contribute so the subject is complicated. Use of vitamin D and calcium supplements as well as drugs (such as Fosamax)can be helpful. KH



Previous
Stomach Pain
Next
DISCORDANT TWINS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement